Alert archive / Michigan / Gale Warnings in 2018

Gale Warning 17, NWS Gaylord, MI

October 18, 2018

NWS Gaylord, MI issued this gale warning at Oct 18, 2018, 10:09 PM EDT. It took effect at Oct 19, 2018, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2018, 10:09 PM EDT (02:09 UTC)
In effect from
Oct 19, 2018, 11:00 AM EDT
Expired
Oct 19, 2018, 7:05 PM EDT
In force
8 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

503 
WHUS73 KAPX 190209
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1009 PM EDT Thu Oct 18 2018

LHZ345-349-191200-
/O.UPG.KAPX.SC.Y.0060.000000T0000Z-181021T0000Z/
/O.NEW.KAPX.GL.W.0017.181019T1500Z-181020T0400Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Sturgeon Pt to Alabaster MI-
1009 PM EDT Thu Oct 18 2018

...GALE WARNING IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT EDT
FRIDAY NIGHT...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 11 AM Friday to midnight EDT
Friday night. THE Small Craft Advisory IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ323-191200-
/O.UPG.KAPX.SC.Y.0060.000000T0000Z-181019T0600Z/
/O.EXB.KAPX.GL.W.0016.000000T0000Z-181020T0400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
1009 PM EDT Thu Oct 18 2018

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect until midnight EDT Friday night. THE
Small Craft Advisory IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ341-342-344>346-191200-
/O.EXT.KAPX.GL.W.0016.000000T0000Z-181020T0400Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1009 PM EDT Thu Oct 18 2018

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT...

THE Gale Warning IS NOW IN EFFECT until midnight EDT Friday
night. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-322-191200-
/O.EXT.KAPX.SC.Y.0060.000000T0000Z-181021T0400Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1009 PM EDT Thu Oct 18 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT SATURDAY
NIGHT...

THE Small Craft Advisory IS NOW IN EFFECT until midnight EDT
Saturday night. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346>348-191200-
/O.EXT.KAPX.SC.Y.0060.000000T0000Z-181021T0400Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1009 PM EDT Thu Oct 18 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT SATURDAY
NIGHT...

THE Small Craft Advisory IS NOW IN EFFECT until midnight EDT
Saturday night. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
4 follow-up statements
217 
WHUS73 KAPX 190747
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
347 AM EDT Fri Oct 19 2018

LMZ323-341-342-344>346-191600-
/O.CON.KAPX.GL.W.0016.000000T0000Z-181020T0400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
347 AM EDT Fri Oct 19 2018

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A Gale Warning remains in effect until midnight EDT tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-349-191600-
/O.CON.KAPX.GL.W.0017.181019T1500Z-181020T0400Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Sturgeon Pt to Alabaster MI-
347 AM EDT Fri Oct 19 2018

...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

A Gale Warning remains in effect from 11 AM this morning to
midnight EDT tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-322-191600-
/O.CON.KAPX.SC.Y.0060.000000T0000Z-181021T0400Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
347 AM EDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY NIGHT...

A Small Craft Advisory remains in effect until midnight EDT
Saturday night. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346>348-191600-
/O.CON.KAPX.SC.Y.0060.000000T0000Z-181021T0400Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
347 AM EDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY NIGHT...

A Small Craft Advisory remains in effect until midnight EDT
Saturday night. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
686 
WHUS73 KAPX 191510
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1110 AM EDT Fri Oct 19 2018

LMZ323-341-342-344>346-192315-
/O.CON.KAPX.GL.W.0016.000000T0000Z-181020T0400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1110 AM EDT Fri Oct 19 2018

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A Gale Warning remains in effect until midnight EDT tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-349-192315-
/O.CON.KAPX.GL.W.0017.000000T0000Z-181020T0400Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Sturgeon Pt to Alabaster MI-
1110 AM EDT Fri Oct 19 2018

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A Gale Warning remains in effect until midnight EDT tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-322-192315-
/O.CON.KAPX.SC.Y.0060.000000T0000Z-181021T0400Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1110 AM EDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY NIGHT...

A Small Craft Advisory remains in effect until midnight EDT
Saturday night. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346>348-192315-
/O.CON.KAPX.SC.Y.0060.000000T0000Z-181021T0400Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
1110 AM EDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY NIGHT...

A Small Craft Advisory remains in effect until midnight EDT
Saturday night. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
226 
WHUS73 KAPX 192032
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
432 PM EDT Fri Oct 19 2018

LMZ323-341-342-344>346-200400-
/O.CON.KAPX.GL.W.0016.000000T0000Z-181020T0400Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
432 PM EDT Fri Oct 19 2018

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A Gale Warning remains in effect until midnight EDT tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345-349-200400-
/O.CON.KAPX.GL.W.0017.000000T0000Z-181020T0400Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Sturgeon Pt to Alabaster MI-
432 PM EDT Fri Oct 19 2018

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A Gale Warning remains in effect until midnight EDT tonight. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-322-200445-
/O.CON.KAPX.SC.Y.0060.000000T0000Z-181021T0400Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
432 PM EDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY NIGHT...

A Small Craft Advisory remains in effect until midnight EDT
Saturday night. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346>348-200445-
/O.CON.KAPX.SC.Y.0060.000000T0000Z-181021T0400Z/
St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
432 PM EDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY NIGHT...

A Small Craft Advisory remains in effect until midnight EDT
Saturday night. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
560 
WHUS73 KAPX 192305
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
705 PM EDT Fri Oct 19 2018

LMZ341-200900-
/O.CAN.KAPX.GL.W.0016.000000T0000Z-181020T0400Z/
/O.EXB.KAPX.SC.Y.0060.000000T0000Z-181021T0300Z/
Seul Choix Point to 5NM West of Mackinac Bridge-
705 PM EDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 11 PM EDT Saturday. The Gale
Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-349-200900-
/O.CAN.KAPX.GL.W.0017.000000T0000Z-181020T0400Z/
/O.EXB.KAPX.SC.Y.0060.000000T0000Z-181021T0300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-Sturgeon Pt to Alabaster MI-
705 PM EDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 11 PM EDT Saturday. The Gale
Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347-348-200900-
/O.UPG.KAPX.SC.Y.0060.000000T0000Z-181021T0400Z/
/O.EXB.KAPX.GL.W.0016.000000T0000Z-181021T0300Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
705 PM EDT Fri Oct 19 2018

...GALE WARNING IN EFFECT UNTIL 11 PM EDT SATURDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect until 11 PM EDT Saturday. THE Small
Craft Advisory IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-200900-
/O.UPG.KAPX.SC.Y.0060.000000T0000Z-181021T0400Z/
/O.EXB.KAPX.GL.W.0016.000000T0000Z-181021T0300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
705 PM EDT Fri Oct 19 2018

...GALE WARNING IN EFFECT UNTIL 11 PM EDT SATURDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect until 11 PM EDT Saturday. THE Small
Craft Advisory IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ323-342-344>346-200900-
/O.EXT.KAPX.GL.W.0016.000000T0000Z-181021T0300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
705 PM EDT Fri Oct 19 2018

...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT SATURDAY...

THE Gale Warning IS NOW IN EFFECT until 11 PM EDT Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ322-200900-
/O.EXT.KAPX.SC.Y.0060.000000T0000Z-181021T0300Z/
St. Marys River Point Iroquois to E. Potagannissing Bay-
705 PM EDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT SATURDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 11 PM EDT
Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ346-200900-
/O.EXT.KAPX.SC.Y.0060.000000T0000Z-181021T0300Z/
St Ignace to False Detour Channel-
705 PM EDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT SATURDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 11 PM EDT
Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 18, 7:46 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Oct 18, 7:46 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
746 PM EDT Thu Oct 18 2018

.SHORT TERM...(Through Friday)
Issued at 320 PM EDT Thu Oct 18 2018

Quiet and breezy today between high pressure to the S and low
pressure across central Canada. Shortwave energy will interact with
the low as it moves east to James Bay by late Friday, bringing a
surface trough across the central CWA by 00Z Sat.

Low level winds will continue to strengthen ahead of the trough,
with the strongest gusts expected during the day Friday. Gusts over
land of 25-40 mph are expected, strongest over the northwestern half
of the CWA, especially near Lake Michigan. It not out of the
question that some locations near Lake Michigan could see some brief
gusts to 50 mph if the stronger NAM verifies.

Rain showers are expected along and ahead of the front, moving into
the eastern U.P. in the morning but mostly holding off until
afternoon for the northern lower. Greatest coverage will be over the
eastern U.P. and northwestern lower.

Lows tonight will be in the 40s. Clouds will be on the increase
Friday with highs in the 50s.

.LONG TERM...(Friday night through Thursday)
Issued at 320 PM EDT Thu Oct 18 2018

Trough axis upstream will continue to pivot southeast towards
Northern Lower Michigan late Fri ngt, with guidance still indicating
the frontal boundary will slip through earlier in the day Fri. Winds
will shift to the northwest with cooler air steadily filtering in
behind the frontal passage. Lake Sfc to 850mb temp difference will
begin to increase later Sat/early Sun, allowing lake moisture to
produce some light precip. Temps could cool enough to support some
rain/snow mix, and in a few locations from I-75 west could see some
light accums but indications are it would be less than an inch and
confined to grassy surfaces.

The upper level flow remains progressive, so as quickly as the
trough axis arrives over the weekend it will continue to push east
by Sun evening. Guidance continues to bring surface ridging into the
Great Lakes region Sun, which will likely bring an end to the lake
moisture and scour the thick cloud cover. But further upstream flow
remains progressive and should bring a return to seasonal
temperatures for Northern Lower Michigan as well as far eastern
Upper Peninsula. Towards the second half of next week flow will
begin to transition towards southwesterly, with a gradual moderation
to temps. But with surface high pressure lingering overhead, expect
a continue dry period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 743 PM EDT Thu Oct 18 2018

Only issue through early Friday morning remains the expected development
of low level wind shear quickly later this evening. Approaching
front will bring a band of lower cigs (potentially MVFR) and
potential for a bit of light showers on Friday. Gusty southwest
winds will develop Friday ahead of this front.

&&

.MARINE...
Issued at 320 PM EDT Thu Oct 18 2018

Southwest winds will continue to be strong until a trough/cold
front pass late Friday into Friday night. Gales will continue on
Lake Michigan into this evening and will again be possible Friday.
Winds will continue to gust to 20-30 knots into Saturday night.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 8 PM EDT Saturday for LHZ345>349.
LM...SMALL CRAFT ADVISORY until 2 AM EDT Friday for LMZ323.
     GALE WARNING until 2 AM EDT Friday for LMZ341-342-344>346.
LS...SMALL CRAFT ADVISORY until 2 AM EDT Friday for LSZ321-322.
&&

SHORT TERM...Titus
LONG TERM...Beachler
AVIATION...MB
MARINE...Titus
Hazardous weather outlook, Oct 18, 3:25 PM EDT, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
325 PM EDT Thu Oct 18 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-191930-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
325 PM EDT Thu Oct 18 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...This afternoon and tonight.

Gales are expected within Northern Lake Michigan nearshore areas
through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Accumulating snowfall is possible Saturday evening across
portions of Eastern Upper and Northwest Lower Michigan.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

In the hours before

Local storm report, Oct 18, 9:41 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
941 PM EDT THU OCT 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HIGH SUST WINDS  6 ESE BLACK RIVER       44.80N 83.20W
10/18/2018  M34 MPH          LHZ362             MI   BUOY

            BUOY STATION WCV7620, 5 E BLACK RIVER.

0857 PM     NON-TSTM WND GST 1 SE GREILICKVILLE      44.79N 85.63W
10/18/2018  M39 MPH          LMZ323             MI   MESONET

            MESONET STATION XELM, GREILICKVILLE.

0840 PM     NON-TSTM WND GST 4 WNW MACKINAW CITY     45.80N 84.80W
10/18/2018  M38 MPH          LHZ345             MI   BUOY

            BUOY STATION 45175, 3 WNW MACKINAW CITY.

0815 PM     NON-TSTM WND GST MACKINAC ISLAND         45.87N 84.64W
10/18/2018  M37 MPH          MACKINAC           MI   AWOS

            AWOS STATION MCD, MACKINAC ISLAND.

0736 PM     NON-TSTM WND GST MACKINAW CITY           45.78N 84.73W
10/18/2018  M35 MPH          CHEBOYGAN          MI   BUOY

            BUOY STATION MACM4, MACKINAW CITY.

0732 PM     NON-TSTM WND GST EVERGREEN SHORES        45.90N 84.74W
10/18/2018  M38 MPH          MACKINAC           MI   MESONET

            MESONET STATION MC012, EVERGREEN SHORES.

0604 PM     NON-TSTM WND GST 4 WSW RACO              46.36N 84.80W
10/18/2018  M38 MPH          CHIPPEWA           MI   MESONET

            MESONET STATION RACM4, 4 W RACO.

0600 PM     HIGH SUST WINDS  8 WNW WILDERNESS STATE  45.80N 85.10W
10/18/2018  M46 MPH          LMZ342             MI   BUOY

            BUOY STATION WDE3569, 7 WNW WILDERNESS STATE
            PARK.

0556 PM     NON-TSTM WND GST 1 SW BEAVER ISLAND      45.69N 85.57W
10/18/2018  M39 MPH          CHARLEVOIX         MI   AWOS

            AWOS STATION SJX, BEAVER ISLAND.

0548 PM     NON-TSTM WND GST DAFTER                  46.37N 84.43W
10/18/2018  M34 MPH          CHIPPEWA           MI   MESONET

            MESONET STATION MC041, DAFTER.

0542 PM     NON-TSTM WND GST 1 NW PELLSTON           45.57N 84.80W
10/18/2018  M36 MPH          EMMET              MI   ASOS

            ASOS STATION PLN, PELLSTON - RGNL AIRPORT OF
            EMMET COUNTY.

0533 PM     NON-TSTM WND GST 4 SSE RUDYARD           46.19N 84.56W
10/18/2018  M37 MPH          CHIPPEWA           MI   MESONET

            MESONET STATION MC009, 3 SE RUDYARD.

0527 PM     NON-TSTM WND GST 1 S SAULT STE. MARIE    46.47N 84.37W
10/18/2018  M39 MPH          CHIPPEWA           MI   ASOS

            ASOS STATION ANJ, SAULT STE MARIE -
            MUNICIPAL AIRPORT.

0514 PM     NON-TSTM WND GST 1 SW KINCHELOE          46.24N 84.51W
10/18/2018  M38 MPH          CHIPPEWA           MI   MESONET

            MESONET STATION RYDM4, KINCHELOE.

0500 PM     HIGH SUST WINDS  27 ESE HARRISVILLE      44.50N 82.80W
10/18/2018  M36 MPH          LHZ363             MI   BUOY

            BUOY STATION WDH7556, 26 ESE HARRISVILLE.

0439 PM     NON-TSTM WND GST 1 NNE LELAND            45.02N 85.76W
10/18/2018  M37 MPH          LMZ344             MI   MESONET

            MESONET STATION XLEL, LELAND.

0403 PM     NON-TSTM WND GST 2 ESE BREVORT           46.01N 85.01W
10/18/2018  M40 MPH          MACKINAC           MI   MESONET

            MESONET STATION MC004, 1 ESE BREVORT.

0402 PM     NON-TSTM WND GST 3 SSW MAPLE CITY        44.81N 85.90W
10/18/2018  M36 MPH          LEELANAU           MI   MESONET

            MESONET STATION MC045, 3 SW MAPLE CITY.

0332 PM     NON-TSTM WND GST 3 WSW ENGADINE          46.10N 85.62W
10/18/2018  M36 MPH          MACKINAC           MI   MESONET

            MESONET STATION MC003, 2 WSW ENGADINE.

0200 PM     HIGH SUST WINDS  4 NE WILDERNESS STATE P 45.80N 84.90W
10/18/2018  M46 MPH          LMZ342             MI   BUOY

            BUOY STATION WDH7559, 4 NE WILDERNESS STATE
            PARK.

1000 PM     HIGH SUST WINDS  19 ENE ALPENA           45.20N 83.10W
10/17/2018  M44 MPH          LHZ362             MI   BUOY

            BUOY STATION WUR8857, 18 ENE ALPENA.

0950 PM     NON-TSTM WND GST 47 E OSCODA             44.30N 82.40W
10/17/2018  M49 MPH          LHZ363             MI   BUOY

            BUOY STATION 45008, 28 ENE HURON CITY.

&&

Nearby

Gale Warnings in Michigan, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.